Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 11, 2006, 3:35 AM MDT for Cheyenne County, Colorado. It took effect at Apr 11, 2006, 10:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 3:35 AM MDT (09:35 UTC)
- In effect from
- Apr 11, 2006, 10:00 AM MDT
- Expired
- Apr 11, 2006, 5:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 110935 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 335 AM MDT TUE APR 11 2006 ...RED FLAG WARNING FOR CHEYENNE COUNTY COLORADO FOR DRY FUELS...LOW RELATIVE HUMIDITIES AND WEST TO NORTHWEST WINDS OF 20 TO 30 MPH... .AN INTENSIFYING LOW PRESSURE CENTER IN SOUTH CENTRAL NEBRASKA WILL SLOWLY MOVE NORTHEAST TODAY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP AHEAD OF A COLD FRONT WITH RELATIVE HUMIDITY READINGS FALLING INTO THE 15 PERCENT RANGE BY LATE AFTERNOON. COZ254-111800- /O.NEW.KGLD.FW.W.0008.060411T1600Z-060412T0200Z/ CHEYENNE CO- 335 AM MDT TUE APR 11 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. WEST WINDS OF 20 TO 30 MPH WILL DEVELOP AHEAD OF A COLD FRONT WITH RELATIVE HUMIDITY READINGS FALLING INTO THE 15 PERCENT RANGE BY MID AFTERNOON. THE WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST DURING THE LATE AFTERNOON HOURS AS A COLD FRONT APPROACHES THE AREA. AS THEY DO...RELATIVE HUMIDITY READINGS WILL SLOWLY INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
3 follow-up statements
000 WWUS83 KGLD 111917 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 117 PM MDT TUE APR 11 2006 ...RED FLAG WARNING FOR CHEYENNE COUNTY COLORADO FOR DRY FUELS... LOW RELATIVE HUMIDITIES AND WEST TO NORTHWEST WINDS OF 20 TO 30 MPH... .AN INTENSIFYING LOW PRESSURE CENTER IN SOUTH CENTRAL NEBRASKA WILL SLOWLY MOVE NORTHEAST TODAY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP ALONG AND BEHIND A COLD FRONT WITH RELATIVE HUMIDITY READINGS FALLING INTO THE 15 PERCENT RANGE THIS AFTERNOON. COZ254-120200- /O.CON.KGLD.FW.W.0008.000000T0000Z-060412T0200Z/ CHEYENNE CO- 117 PM MDT TUE APR 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... WEST WINDS OF 20 TO 30 MPH WILL CONINUE ALONG AND BEHIND A COLD FRONT WITH RELATIVE HUMIDITY READINGS FALLING INTO THE 15 PERCENT RANGE THIS AFTERNOON. THE WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST. AS THEY DO...RELATIVE HUMIDITY READINGS WILL SLOWLY INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAMMERS
000 WWUS83 KGLD 112042 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 242 PM MDT TUE APR 11 2006 ...RED FLAG WARNING FOR CHEYENNE COUNTY COLORADO FOR DRY FUELS... LOW RELATIVE HUMIDITIES AND WEST TO NORTHWEST WINDS OF 20 TO 30 MPH... .A FRONT WILL CONTINUE TO SLIDE SOUTH ACROSS CHEYENNE COUNTY THROUGH THE EARLY EVENING. BEHIND THE FRONT...COOLER AND MORE HUMID CONDITIONS WILL DEVELOP. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH EARLY EVENING. COZ254-112300- /O.EXT.KGLD.FW.W.0008.000000T0000Z-060411T2300Z/ CHEYENNE CO- 242 PM MDT TUE APR 11 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... COOLER AND MORE HUMID AIR IS BEGINNING TO WORK INTO CHEYENNE COUNTY BEHIND A COLD FRONT. ALTHOUGH WINDS WILL REMAIN OUT OF THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THROUGH 7 PM MDT...HUMIDITY VALUES WILL RECOVER TO 25 TO 35 PERCENT BY 5 PM. THEREFORE...THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KGLD 112256 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MDT TUE APR 11 2006 COZ254-120000- /O.EXP.KGLD.FW.W.0008.000000T0000Z-060411T2300Z/ CHEYENNE CO- 456 PM MDT TUE APR 11 2006 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE FROM 15 PERCENT FOR THE REST OF THE EVENING AND WINDS WILL CONTINUE TO DECREASE BELOW 25 MPH. THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. $$ FS/TS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:30 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 11, 2:30 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT TUE APR 11 2006
.DISCUSSION...FORECAST CHALLENGE INCLUDES EVERY WX PARAMETER TODAY
FOLLOWED BY HOW WARM IT WILL GET THROUGH THE REST OF THE WEEK.
AT 0830Z A SURFACE LOW WAS ANALYZED NEAR NORTH PLATTE/IMPERIAL IN
RESPONSE TO AN APPROACHING AND RATHER VIGOROUS VORT MAX MOVING
INTO NORTH CENTRAL ARIZONA. WINDS HAVE PICKED UP IN THE LAST HOUR
AS HAVE TEMPERATURES WITH CURRENT READINGS RANGING FROM THE LOW
50S NORTHWEST TO AROUND 60 CENTRAL AND EAST.
.SHORT TERM...(TODAY-THURSDAY NIGHT)
TODAY/TONIGHT...THE ABOVE MENTIONED VORT MAX WILL REACH FAR
EASTERN COLORADO AROUND THE NOON HOUR...CONTINUING NORTHEAST
ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA THROUGH THE REMAINDER
OF THE AFTERNOON. THIS FEATURES TIMING WORKS WELL WITH INCREASING
LOW AND MID LEVEL MOISTURE ALONG AND BEHIND A COLD FRONT ALONG
WITH FAVORABLE INSTABILITY PARAMETERS TO KEEP A THREAT FOR THUNDERSTORMS
IN THE FORECAST GENERALLY ALONG AND NORTH OF THE INTERSTATE.
SEVERE STORMS CANNOT BE RULED OUT DURING THE MID TO LATE AFTERNOON
HOURS... ESPECIALLY ACROSS THE EASTERN 1/3 OF THE AREA WHERE
GREATER INSTABILITY WILL EXIST. WILL UP THE POPS JUST A BIT TO
CHANCE CATEGORY AND EXTEND THE SLIGHT CHANCE POPS ONE ROW OF
COUNTIES SOUTH OF THE INTERSTATE. THE FAST NATURE OF THE VORT MAX
WILL LIMIT ANY PRECIP POTENTIAL AFTER 00Z SO HAVE REMOVED SLIGHT
CHANCE POPS FOR THE EAST.
WINDS BOTH AHEAD AND BEHIND THE FRONT ARE TROUBLESOME AT PRESENT
TIME WITH THE RUC HIGHER IN SPEED THAN THE 00Z AND 06Z NAM.
CURRENT 08Z OBS SUPPORT THE RUC. WILL AWAIT THE 08Z/09Z RUNS OF
THE RUC FOR FINAL CALL. EITHER WAY...WILL SEE BREEZY TO WINDY
CONDITIONS.
WILL ALSO NEED TO ISSUE A RED FLAG WARNING FOR CHEYENNE COUNTY
COLORADO WHERE STRONGEST WINDS WILL COMBINE WITH HUMIDITY READINGS
OF 15 PERCENT OR LESS AND DRY FUELS. THIS MATCHES UP WITH WARNINGS
FROM PUEBLO OFFICE.
WEDNESDAY-THURSDAY NIGHT...UPPER LEVEL RIDGE RE-ESTABLISHES
ITSELF AND A WARMING TREND IS IN STORE FOR THE AREA. 850
TEMPERATURES WARM ABOUT ABOUT 5F ACROSS ALL BUT THE EASTERN 1/3 OF
THE AREA WHILE ON THURSDAY A MORE SIGNIFICANT WARMING OF 10-15F IS
EXPECTED. THIS ALONG WITH 2M/MOS GUIDANCE NUMBERS SUGGEST HIGHS
AROUND 90 OR FLIRTING WITH 90 ACROSS MUCH OF THE AREA. ACROSS THE
FAR NORTHWEST ZONES (YUMA COUNTY) HIGHS WILL BE IN THE MID 80S.
.LONG TERM...(FRIDAY-MONDAY)
CALIFORNIA STORM SYSTEM CONTINUES TO PROMOTE DOWNSTREAM RIDGE AND
WARM SOUTHERLY SURFACE WINDS. 850 TEMPERATURES FROM THE
ECMWF/GFS/DGEX SUPPORT READINGS IN THE 80S AND HAVE INCREASED THEM
ACCORDINGLY.
SATURDAY/SUNDAY...LATEST LONG RANGE GUIDANCE SUGGESTING FRIDAYS
CALIFORNIA SYSTEM TO MOVE ACROSS THE AREA SATURDAY WITH TIMING
ISSUES THE MAIN PROBLEM. 850 TEMPERATURES FOR 00Z SUNDAY GENERALLY
AROUND 20C WHICH FAVORS HIGHS IN THE MID 70S WEST TO MID 80S EAST.
CURRENT FORECAST NOT IN TERRIBLY BAD SHAPE IN THIS REGARD AND
GIVEN THE TIMING ISSUES FEEL ITS REPRESENTATIVE ENOUGH TO NOT
TOUCH. SUNDAYS GRIDS SHOW 70-75 FOR HIGHS AND THIS ALSO LOOKS GOOD
WHEN AVERAGING THE ECMWF/GFS/DGEX 850 TEMPERATURES.
MONDAY...850 TEMPERATURES WARM INTO THE LOW TO MID 20C RANGE WHICH
SUPPORTS LOW 80S FOR HIGHS...ABOUT 5F WARMER THEN CURRENTLY
FORECAST. WILL TWEAK CURRENT GRIDS UP A FEW DEGREES WHICH
MAINTAINS CONTINUITY WITH SURROUNDING OFFICES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ254.
&&
DDTHazardous weather outlook, Apr 10, 10:07 AM MDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1007 AM MDT MON APR 10 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1107 AM CDT MON APR 10 2006 /1007 AM MDT MON APR 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR FAR EASTERN COLORADO...WHILE THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY FOR WESTERN KANSAS AND SOUTHWEST NEBRASKA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND AFTERNOON TEMPERATURES IN THE LOWER TO MID 80S WILL PRODUCE RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE ACROSS FAR EASTERN COLORADO. ADJACENT SOUTHWEST NEBRASKA AND NORTHWEST KANSAS COUNTIES WILL SEE RELATIVE HUMIDITY VALUES IN THE 15 TO 25 PERCENT RANGE. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TUESDAY WITH DANGEROUS CLOUD TO GROUND LIGHTNING BEING THE PRIMARY THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LOCKHART
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.